Alert archive / Georgia / Small Craft Advisories in 2011

Small Craft Advisory 24, NWS Charleston, SC

March 20, 2011

NWS Charleston, SC issued this small craft advisory at Mar 20, 2011, 12:56 AM EDT. It took effect at Mar 20, 2011, 6:00 AM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2011, 12:56 AM EDT (04:56 UTC)
In effect from
Mar 20, 2011, 6:00 AM EDT
Expired
Mar 21, 2011, 12:07 AM EDT
In force
18 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

518 
WHUS72 KCHS 200456
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1256 AM EDT SUN MAR 20 2011

AMZ352-354-201300-
/O.CAN.KCHS.SC.Y.0023.000000T0000Z-110321T0900Z/
/O.NEW.KCHS.SC.Y.0024.110320T1000Z-110321T0900Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
1256 AM EDT SUN MAR 20 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 5 AM
EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO
5 AM EDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ330-201300-
/O.CAN.KCHS.SC.Y.0023.000000T0000Z-110321T0900Z/
/O.NEW.KCHS.SC.Y.0024.110320T1000Z-110321T0200Z/
CHARLESTON HARBOR-
1256 AM EDT SUN MAR 20 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 10 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO
10 PM EDT THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ350-201300-
/O.CON.KCHS.SC.Y.0023.000000T0000Z-110321T0900Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
1256 AM EDT SUN MAR 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-201300-
/O.CON.KCHS.SC.Y.0023.000000T0000Z-110321T1500Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1256 AM EDT SUN MAR 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

33
5 follow-up statements
900 
WHUS72 KCHS 200722
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
322 AM EDT SUN MAR 20 2011

AMZ350-201530-
/O.EXT.KCHS.SC.Y.0023.000000T0000Z-110321T0500Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
322 AM EDT SUN MAR 20 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 AM EDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ352-354-201530-
/O.EXT.KCHS.SC.Y.0024.110320T1000Z-110321T0500Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
322 AM EDT SUN MAR 20 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 AM EDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ330-201530-
/O.EXT.KCHS.SC.Y.0024.110320T1000Z-110321T0000Z/
CHARLESTON HARBOR-
322 AM EDT SUN MAR 20 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-201530-
/O.CON.KCHS.SC.Y.0023.000000T0000Z-110321T1500Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
322 AM EDT SUN MAR 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

33
651 
WHUS72 KCHS 201545
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1145 AM EDT SUN MAR 20 2011

AMZ350-202345-
/O.CON.KCHS.SC.Y.0023.000000T0000Z-110321T0500Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
1145 AM EDT SUN MAR 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ352-354-202345-
/O.CON.KCHS.SC.Y.0024.000000T0000Z-110321T0500Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
1145 AM EDT SUN MAR 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-202345-
/O.CON.KCHS.SC.Y.0023.000000T0000Z-110321T1500Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1145 AM EDT SUN MAR 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ330-202345-
/O.CON.KCHS.SC.Y.0024.000000T0000Z-110321T0000Z/
CHARLESTON HARBOR-
1145 AM EDT SUN MAR 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
066 
WHUS72 KCHS 201903
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
303 PM EDT SUN MAR 20 2011

AMZ350-210300-
/O.EXT.KCHS.SC.Y.0023.000000T0000Z-110321T0900Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
303 PM EDT SUN MAR 20 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-210300-
/O.EXT.KCHS.SC.Y.0023.000000T0000Z-110321T2100Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
303 PM EDT SUN MAR 20 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ330-210300-
/O.EXT.KCHS.SC.Y.0024.000000T0000Z-110321T0300Z/
CHARLESTON HARBOR-
303 PM EDT SUN MAR 20 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ352-354-210300-
/O.CON.KCHS.SC.Y.0024.000000T0000Z-110321T0500Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
303 PM EDT SUN MAR 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
775 
WHUS72 KCHS 210122
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
922 PM EDT SUN MAR 20 2011

AMZ330-210230-
/O.CAN.KCHS.SC.Y.0024.000000T0000Z-110321T0300Z/
CHARLESTON HARBOR-
922 PM EDT SUN MAR 20 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

AMZ350-210900-
/O.CON.KCHS.SC.Y.0023.000000T0000Z-110321T0900Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
922 PM EDT SUN MAR 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ352-354-210500-
/O.CON.KCHS.SC.Y.0024.000000T0000Z-110321T0500Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
922 PM EDT SUN MAR 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-210930-
/O.CON.KCHS.SC.Y.0023.000000T0000Z-110321T2100Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
922 PM EDT SUN MAR 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
818 
WHUS72 KCHS 210407
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1207 AM EDT MON MAR 21 2011

AMZ352-354-210515-
/O.CAN.KCHS.SC.Y.0024.000000T0000Z-110321T0500Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
1207 AM EDT MON MAR 21 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

AMZ350-210515-
/O.CAN.KCHS.SC.Y.0023.000000T0000Z-110321T0900Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
1207 AM EDT MON MAR 21 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

AMZ374-211215-
/O.CON.KCHS.SC.Y.0023.000000T0000Z-110321T2100Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1207 AM EDT MON MAR 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

33

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Mar 19, 9:58 PM EDT, 2 hours 58 minutes earlier.

Area forecast discussion, Mar 19, 9:58 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
958 PM EDT SAT MAR 19 2011

.SYNOPSIS...
A COLD FRONT WILL DROP SOUTH OF THE AREA TONIGHT. ATLANTIC HIGH
PRESSURE WILL PREVAIL THROUGH THE MIDDLE OF NEXT WEEK. ANOTHER
COLD FRONT WILL ADVANCE THROUGH THE AREA BY LATE NEXT
WEEK...FOLLOWED BY HIGH PRESSURE INTO NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
WATER VAPOR IMAGERY LATE THIS EVENING DEPICTS UPPER LEVEL RIDGING...
CENTERED ACROSS THE GULF OF MEXICO...BECOMING SUPPRESSED ALONG ITS
NORTHEAST PERIPHERY OVER THE SOUTHEAST STATES. MEANWHILE AT THE
SURFACE...A 01Z ANALYSIS SHOWS A COLD FRONT SOUTH OF THE SAVANNAH
RIVER WITH HIGH PRESSURE CENTERED OVER THE GREAT LAKES REGION.
AS THE NIGHT PROGRESSES...THE COLD FRONT WILL DROP SOUTH OF THE
AREA AS THE HIGH SHIFTS INTO WESTERN NEW ENGLAND AND BUILDS
SOUTHWARD INTO THE REGION.

STRONG HEATING EARLIER TODAY ALLOWED FOR FAR INLAND PENETRATION OF
THE SEA BREEZE BOUNDARY. THERE HAS BEEN A THUNDERSTORM COMPLEX
WHICH HAS PERSISTED FROM THE UPSTATE OF SOUTH CAROLINA THROUGH
THE MIDLANDS. THIS STORM IS ON TRACK TO MOVE THROUGH THE
CHARLESTON TRI-COUNTY AREA LATE THIS EVENING INTO THE EARLY
OVERNIGHT HOURS. HOWEVER...AS IT CONTINUES TO MOVE INTO A MORE
STABLE ENVIRONMENT ON THE OTHER SIDE OF THE SEA BREEZE...THE
WEAKENING TREND THAT IT HAS SHOWN RECENTLY SHOULD CONTINUE. WHILE
THE THREAT FOR ANY SEVERE WEATHER APPEARS VERY MINIMAL...SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS COULD AFFECT SOUTHEAST SOUTH
CAROLINA TONIGHT...ESPECIALLY ACROSS THE CHARLESTON TRI-COUNTY
AREA. ADDITIONAL STORMS UPSTREAM COULD POTENTIALLY AFFECT THE AREA
LATE TONIGHT...BUT THEY ARE EXPECTED TO WEAKEN SIGNIFICANTLY
AS THEY APPROACH THE COAST.

COOLER AIR WILL CERTAINLY FILTER IN ON A NORTHEAST FLOW BEHIND THE
FRONT. HOWEVER...INCREASING CLOUD COVER SHOULD OFFSET IT SOMEWHAT
KEEPING LOW TEMPERATURES ABOVE NORMAL. FORECAST LOWS ARE IN THE
LOWER TO MID 50S ACROSS THE AREA AWAY FROM THE WARMER IMMEDIATE
COAST.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
SUNDAY...THE CENTER OF THE POST COLD FROPA SURFACE HIGH PRESSURE
WILL MIGRATE OFF THE NEW ENGLAND COAST AND WILL EXPAND ACROSS THE
REGION...PRODUCING A STRONG ONSHORE FLOW AND TEMPERATURES CLOSE TO
NORMAL/AROUND 10-15F COOLER THAN THOSE OF TODAY. THE FORECAST WILL
CONTINUE TO ADVERTISE MOSTLY CLOUDY CONDITIONS...BUT UPSTREAM
SATELLITE TRENDS SATURDAY AFTERNOON AND 12Z MODEL SOUNDINGS
SUGGEST THAT SKY COVER COULD TREND TOWARD PARTLY CLOUDY...PERHAPS
ADDING A COUPLE OF DEGREES TO HIGH TEMPERATURES AWAY FROM THE
COAST.

SUNDAY NIGHT THROUGH MONDAY...THE ATLANTIC SURFACE RIDGE WILL
GRADUALLY WEAKEN AND WILL RECENTER OFF THE SOUTHEAST COAST...AND THE
RIDGE AXIS WILL SHIFT FROM A FOCUSED NNE/SSW CONFIGURATION TO MORE
DIFFUSE E-W ORIENTATION...WHILE THE UPPER RIDGE WILL BUILD OVER THE
SOUTHEAST. THUS...THE AIRMASS WILL MODIFY...SUPPORTING HIGHS IN THE
MID 70S TO AROUND 80F AWAY FROM THE IMMEDIATE COAST MONDAY.
THEN...EVEN THROUGH THE UPPER RIDGE APPEARS TO RETREAT SLIGHTLY
TUESDAY...W/SW FLOW WILL SUPPORT ABOVE NORMAL TEMPERATURES IN THE
LOWER TO MID 80S AWAY FROM THE IMMEDIATE COAST.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
DEEP HIGH PRESSURE CENTERED OVER THE FL PENINSULA AND EXTENDING N
WILL BE THE PREVAILING WX FEATURE TUE NIGHT INTO WED WHILE
CYCLOGENESIS OCCURS OVER THE PLAINS STATES. THIS COMPLEX SYSTEM WILL
QUICKLY SHIFT ACROSS THE MISSISSIPPI RIVER AND INTO THE OHIO VALLEY
TUE NIGHT INTO WED. THE DEEP RIDGE OVER THE AREA WILL FLATTEN AND
SHIFT S...ALLOWING PASSAGE OF THIS SYSTEM JUST TO THE N OF THE
REGION WED NIGHT. THE ASSOCIATED SURFACE COLD FRONT LOOKS TO QUICKLY
PUSH THROUGH THE REGION THURSDAY. AN INFLUX OF MOISTURE AHEAD OF THE
SYSTEM COMBINED WITH ADEQUATE FRONTAL LIFT MAY PRODUCE A FEW SHOWERS
AS IT MOVES THROUGH SO HAVE MAINTAINED SLGT CHC POPS.
HOWEVER...LATEST MODEL GUIDANCE SHOWS LESS AND MORE CONFINED
MOISTURE SO HAVE KEPT A DRY FORECAST FOR THU NIGHT INTO FRI. STRONG
HIGH PRESSURE THEN BUILDS FROM THE NW WITH COOLER CONDITIONS FOR THE
END OF THE WEEK.

TEMPERATURES WILL AGAIN HAVE A STRONG PRE/POST FRONTAL DIFFERENCE
IN THE MID-TO-LATE WEEK TIME FRAME...THIS TIME ON A DECREASING
TREND DUE TO THE AFOREMENTIONED LOW PRESSURE SYSTEM FOR LATE
WEEK. HIGHS IN THE LOW 80S WED WILL DROP TO THE MID 60S AND LWR
70S BY FRIDAY AS THICKNESSES DROP WITH THE MODIFIED CANADIAN
AIRMASS COMING IN WITH THE LATE WEEK HIGH PRESSURE.

&&

.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
A BACK DOOR COLD FRONT WILL CONTINUE TO SLIP SOUTHWARD THROUGH THE
AREA THIS EVENING AND OVERNIGHT. CLOUD COVER WILL LIKELY INCREASE
IN ITS WAKE...HOWEVER CEILINGS ARE EXPECTED TO REMAIN AT VFR
LEVELS THROUGH THE FORECAST PERIOD.

ALTHOUGH FORECAST SOUNDINGS ARE INDICATING LOW LEVEL WINDS SURGING
TO 30 KT AT BOTH TERMINALS OVERNIGHT...LOW LEVEL WIND SHEAR IS NOT
EXPECTED TO BE AN ISSUE...AS SURFACE FLOW REMAINS AROUND 10 KT
EVEN THROUGH THE EARLY MORNING HOURS. WINDS WILL LIKELY BECOMING GUSTY
LATE IN THE MORNING AND INTO THE EARLY AFTERNOON.

EXTENDED AVIATION OUTLOOK...VFR.

&&

.MARINE...
THE PRESSURE GRADIENT WILL TIGHTEN BETWEEN A BACK DOOR COLD FRONT
CURRENTLY PROGRESSING THROUGH THE FORECAST AREA AND SURFACE HIGH
PRESSURE BUILDING FROM THE NORTH. ADDITIONALLY...COLD ADVECTION
BEHIND THE FRONT COULD ENHANCE MIXING ENOUGH TO TAP INTO A 20 TO
30 KT LOW LEVEL JET DEVELOPING OVER THE WATERS DURING THE PRE-DAWN
HOURS. WILL MAINTAIN ONGOING SMALL CRAFT ADVISORIES...WITH THE STRONGEST
WINDS AND HIGHEST SEAS EXPECTED ACROSS THE CHARLESTON COUNTY
NEARSHORE WATERS WHERE THE GRADIENT WILL BE MAXIMIZED...AS WELL AS
THE OFFSHORE GEORGIA ZONE WHERE FETCH AND MIXING WILL BE BEST.

STRONG HIGH PRESSURE NE OF THE WATERS WILL MAINTAIN A TIGHT SURFACE
PRESSURE GRADIENT AND A LONG FETCH E/NE FLOW SUNDAY INTO SUNDAY
NIGHT...SUPPORTING SMALL CRAFT ADVISORY WINDS/SEAS SUNDAY AND SUNDAY
NIGHT. AS THE SURFACE PRESSURE GRADIENT RELAXES LATE SUNDAY NIGHT
INTO MONDAY...WINDS WILL DIMINISH BELOW SMALL CRAFT ADVISORY LEVELS
AND SEAS WILL SUBSIDE...ALTHOUGH SCA LEVEL SEAS WILL PERSIST ACROSS
GA WATERS BEYOND 20 NM THROUGH MONDAY MORNING. THEN...AS HIGH
PRESSURE BECOMES CENTERED S/SE OF THE WATERS...S/SW WINDS WILL
INCREASE AND SEAS WILL BUILD TUESDAY THROUGH WEDNESDAY...AND SMALL
CRAFT ADVISORY CONDITIONS COULD DEVELOP. A COLD FRONT WILL THEN
CROSS THE WATERS THURSDAY...BRINGING A WIND SHIFT TO THE N/NW
PERHAPS ACCOMPANIED BY SURGE OF MUCH COOLER AIR AND ELEVATED
WINDS/SEAS.

RIP CURRENTS....ONSHORE FLOW WITH NE WINDS 20 TO 25 MPH WILL DEVELOP
TONIGHT...GUSTING TO 30 MPH SUNDAY AS A BACKDOOR COLD FRONT SINKS
SOUTH. THE STRONG WINDS IN COMBINATION WITH LARGE TIDAL CYCLES
CAUSED BY THE RECENT FULL MOON AND PROXIGEAN SPRING TIDE WILL RESULT
IN AN ENHANCED RISK OF RIP CURRENTS THROUGH SUNDAY. THUS A MODERATE
RISK OF RIP CURRENTS HAS BEEN ISSUED THROUGH SUNDAY AFTERNOON.

&&

.TIDES/COASTAL FLOODING...
THE PROXIGEAN SPRING TIDE OCCUR ED TODAY...WITH THE CLOSEST APPROACH
OF THE MOON SINCE MARCH 1993. THE PROXIGEAN SPRING TIDE OCCURS DUE
TO THE FULL MOON...THE LUNAR PERIGEE...AND THE YEARS CLOSEST
APPROACH OF THE MOON TO THE EARTH /CALLED THE PROXIGEE/. ALL
EVENTS OCCURRED WITHIN ABOUT AN HOUR OF EACH OTHER THIS YEAR. AS A
RESULT...EXPECT A LARGER THAN NORMAL VARIATION IN TIDES FROM HIGH
TO LOW VALUES IN THE TIDAL CYCLE FOR AT LEAST THE NEXT FEW DAYS.

A STRONG ONSHORE FLOW AND ELEVATED ASTRONOMICAL TIDES COULD
PRODUCE SOME BEACH EROSION AROUND THE TIME OF THE SUNDAY MORNING
HIGH TIDE. THEN...DUE TO CONTINUING ASTRONOMICAL AND ONSHORE FLOW
CONTRIBUTIONS...HIGH TIDES COULD RUN CLOSE TO SHALLOW COASTAL
FLOODING LEVELS AND BEACH EROSION COULD OCCUR LATE SUNDAY EVENING
ESPECIALLY ALONG THE SOUTH CAROLINA COAST.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT MONDAY FOR AMZ330-350-352-
     354.
     SMALL CRAFT ADVISORY UNTIL 11 AM EDT MONDAY FOR AMZ374.

&&

JAQ
Hazardous weather outlook, Mar 19, 3:51 PM EDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
351 PM EDT SAT MAR 19 2011

GAZ117-119-139-141-SCZ048>051-201100-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
351 PM EDT SAT MAR 19 2011

...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-201100-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
351 PM EDT SAT MAR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 6:03 AM EDTSpecial Marine WarningCHS87 min
Mar 20, 3:07 PM EDTCoastal Flood AdvisoryCHS7 hr

Nearby

Small Craft Advisories in Georgia, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.